Is the Covid jab causing my brother's migraines? DR ELLIE CANNON replies trends now

Is the Covid jab causing my brother's migraines? DR ELLIE CANNON replies trends now

My brother, 57, has experienced regular aura migraines since he had his first Covid jab which leave him blind in both eyes for 20 minutes at a time. However, no one ever officially recorded his symptoms as a side effect of the vaccine. Do you think it’s possible that there are many more people out there who suffered vaccine side effects that we don’t know about because their symptoms went unrecorded?

Dr Ellie Cannon replies: Any medication, from chemotherapy to antidepressants, can cause side effects. For a small and unlucky few, these may be catastrophic.

Earlier this month, I wrote about how, despite safety worries over the AstraZeneca vaccine, I believe the jab was a success because it helped dig us out of the pandemic. 

However, I am alive to the fact that a very small – but not insignificant – number of people suffered debilitating side effects after taking it.

I do not think there was anything uniquely dangerous about this jab – every single medication carries risks, says DR ELLIE CANNON

I do not think there was anything uniquely dangerous about this jab – every single medication carries risks, says DR ELLIE CANNON

I know people personally and professionally who have had side effects from Covid vaccines.

But I do not think there was anything uniquely dangerous about this jab – every single medication carries risks.

Medications are deemed safe for mass use only if the number of people experiencing side effects is small enough to be balanced by the benefits for all.

I deal with people every month who suffer side effects from medications that have been life saving for others.

For this reason, it is important that all symptoms that occur after taking a medication are reported to health officials.

If enough serious side effects are linked to a drug, an investigation could be launched and the medicine may be pulled from the market.

In the UK, this is usually done through the Yellow Card scheme, an online system where patients and doctors can report drug side effects. The scheme is run by the Medicines and Healthcare Products Regulatory Agency. However, I do agree that we probably under-report side effects of vaccines and other medicines because many people – and clinicians – do not log symptoms through the scheme.

To ensure the safety of patients, it is crucial we all report drug side effects in a timely manner.

Ever since I had my gallbladder removed some years ago, I find that when I want to urinate, I also need to poo. Generally I am in good health and aged 77. Is this a normal consequence or do I need to seek further advice?

Dr Ellie replies: Removal of the gallbladder can cause bowel issues.

It is thought that as many as a fifth of people having their gallbladder removed go on to develop diarrhoea.

In most cases this is only a temporary symptom, but for some this can become a long-term problem.

The gallbladder is a sac that carries bile, a substance that breaks down fat from food. Without a gallbladder, bile is released directly into the intestine. Bile can then act as a laxative, softening the stool.

For people with persistent diarrhoea after gallbladder surgery, there are medicines called cholestyramine which remove the bile

read more from dailymail.....

PREV More than 130 CVS own-brand drugs recalled by FDA - after horrifying truths ... trends now
NEXT Simple DIY saliva test that could help pick up prostate cancer before symptoms ... trends now